Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2007, 6:42 PM MDT for Box Butte County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2007, 6:42 PM MDT (00:42 UTC)
- Expired
- Jul 2, 2007, 7:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 177 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 4:33 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 030043 SVRCYS NEC013-030145- /O.NEW.KCYS.SV.W.0075.070703T0042Z-070703T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 642 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 745 PM MDT * AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL BOX BUTTE COUNTY...OR ABOUT 29 MILES NORTHWEST OF ALLIANCE...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN BOX BUTTE COUNTY AT 700 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4238 10331 4235 10344 4218 10343 4222 10320 $$ RUBIN
3 follow-up statements
000 WWUS55 KCYS 030114 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT MON JUL 2 2007 NEC013-030145- /O.CON.KCYS.SV.W.0075.000000T0000Z-070703T0145Z/ BOX BUTTE NE- 714 PM MDT MON JUL 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR WESTERN BOX BUTTE COUNTY... AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTH OF KILPATRICK LAKE...OR ABOUT 23 MILES WEST OF ALLIANCE...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KILPATRICK LAKE BY 745 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4239 10326 4235 10344 4206 10339 4210 10300 $$ RUBIN
000 WWUS55 KCYS 030130 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT MON JUL 2 2007 NEC013-030145- /O.CON.KCYS.SV.W.0075.000000T0000Z-070703T0145Z/ BOX BUTTE NE- 729 PM MDT MON JUL 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR SOUTHERN BOX BUTTE COUNTY... AT 720 PM MDT...TRAINED WEATHER SPOTTERS 19 MILES WEST OF ALLIANCE REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KILPATRICK LAKE...OR ABOUT 17 MILES WEST OF ALLIANCE...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN BOX BUTTE COUNTY AT 740 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4222 10311 4219 10334 4200 10337 4200 10297 $$ RUBIN
000 WWUS55 KCYS 030145 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 745 PM MDT MON JUL 2 2007 NEC013-030152- /O.EXP.KCYS.SV.W.0075.000000T0000Z-070703T0145Z/ BOX BUTTE NE- 745 PM MDT MON JUL 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOX BUTTE COUNTY EXPIRED AT 745 PM MDT... A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SOUTH CENTRAL BOX BUTTE COUNTY AND NORTH CENTRAL MORRILL COUNTY UNTIL 845 PM MDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4222 10311 4219 10334 4200 10337 4200 10297 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 2, 3:20 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT MON JUL 2 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... CAPPING CONTINUING TO KEEP CONVECTION DOWN THIS AFTN WITH JUST A BRIEF POP UP OF A WEAK CELL W OF WHEATLAND. ENVIRONMENT NOT AS CONDUCIVE FOR CONVECTION THIS EVENING WITH UPPER SUPPORT LESS AND MORE DIFFUSE SFC BNDRYS. STILL CANNOT RULE OUT AN ISOLATED STORM MAINLY OVER THE LAR RANGE THIS EVENING. OTHERWISE MOSTLY CLEAR WEATHER EXPECTED OVERNIGHT INTO TUESDAY WITH WEAKENING UPPER RIDGE ACROSS THE AREA. SHORTWAVE EXPECTED TO RIDE OVER THE RIDGE TONIGHT THEN TURN SE OVER THE NRN AND CENT PLAINS TUESDAY. THIS WILL PUSH A COOL FRONT ACROSS THE CWA TUESDAY MORNING TRIMMING MAXS ABOUT 5 DEGREES. TIMING OF WAVE PUTS AREA UNDER NVA TOMORROW AFTN WHICH SHOULD LIMIT CONVECTION. SLIGHTLY BETTER CHANCE FOR CONVECTION BY LATE WEDS AS SFC FLOW TURNS SE AND BETTER MOISTURE RETURNS. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS STILL IN GOOD AGREEMENT ON THE BIG SCALE WITH UPPER RIDGE LARGE AND IN CHARGE. RIDGE AXIS STAYS TO OUR WEST WED AND THU THEN SHIFTS OVER THE CWA ON FRIDAY INTO SATURDAY...BEFORE FLATTENING LATE SAT AND SUNDAY. FLOW ALOFT BECOMES NW SUNDAY NIGHT AND MON. SO...TEMPS WILL BE WARMING UP AGAIN WITH THE WARMEST DAY BEING SATURAY BEFORE SLIGHT COOLING MOVES IN AGAIN SUNDAY AND MONDAY. AS FOR TSTMS...CHANCES LOOK TO BE THE GREATEST IN RETURN FLOW BEHIND THE WEAK COLD FRONT LATE SUNDAY AND MON. UNTIL THEN...ONLY A FEW EXPECTED IN AND NEAR THE MOUNTAINS AS MODELS ARE NOT SHOWING MUCH INSTABILITY FOR WED OR EVEN THU...AND FRI AND SAT BOTH LOOK TO BE DOMINATED BY A PREVAILING DOWNSLOPE FLOW. && .AVIATION...VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH WEDNESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/JLH
Hazardous weather outlook, Jul 2, 5:04 PM MDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT MON JUL 2 2007 NEZ001>003-019>021-054-055-032315- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT. THUNDERSTORMS HAVE DEVELOPED ACROSS THE EXTREME WESTERN NEBRASKA LATE THIS AFTERNOON. ADDITIONAL DEVELOPMENT CAN BE EXPECTED ACROSS THE WESTERN NEBRASKA PANHANDLE THIS EVENING...BEFORE DISSIPATING AROUND SUNSET. PENNY SIZED HAIL AND WIND IN EXCESS OF 60 MPH WILL BE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-064-066>070-032315- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-032315- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 2, 4:26 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 10 E HARRISON 42.69N 103.69W
07/02/2007 E1.75 INCH SIOUX NE TRAINED SPOTTER
&&
HAHNLocal storm report, Jul 2, 5:19 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL CRAWFORD 42.69N 103.41W
07/02/2007 E1.00 INCH DAWES NE TRAINED SPOTTER
SIZE RANGED FROM PEA TO QUARTER
0450 PM HAIL CRAWFORD 42.69N 103.41W
07/02/2007 E1.00 INCH DAWES NE TRAINED SPOTTER
HAIL WAS FAIRLY SOFT AND RANGED IN SIZE FROM PEA TO
QUARTER.
&&
BCHAPMANLocal storm report, Jul 2, 6:37 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 9 SE KIMBALL 41.14N 103.54W
07/02/2007 E0.50 INCH KIMBALL NE TRAINED SPOTTER
0623 PM HAIL 18 W HEMINGFORD 42.32N 103.43W
07/02/2007 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:05 PM MDT | Flash Flood Warning | CYS | Box Butte, Dawes, Sioux | 115 min |
| Jul 2, 7:40 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.